MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire detachment occurred.The severely occluded target lesion was located in the severely calcified lower limb.A 300cm v-14 control wire guidewire was advanced into the vascular cavity through the guide catheter.However, the device was unable to cross the lesion.Upon retrieval of the guidewire, the tip was fractured and fell off into the middle segment of anterior tibial artery.Repeated angiography showed that the broken tip was not found in the vascular lumen, but in the gap between the vascular lumen and muscle.The vascular itself had plaque sclerosis occlusion, so the passing rate is low.When passing through the narrow part, there will inevitably be pressure and resistance when withdrawing.Angiography indicated that the broken tip was not in the vascular cavity, and there were no severe lower limb ischemia symptoms, so it was not removed.The procedure was cancelled.Amputation might be required as the patient had severe occlusion as per medical opinion.There were no further patient complications reported.Post procedure, the patient recovered fairly well, and no severe lower limb ischemia symptoms appeared.
 
Additional Manufacturer Narrative
Device evaluation by mfr: the complaint device was not returned by the customer, nevertheless the customer did provide pictures related to the complaint where is possible to observe a x-ray photos with the wire distal tip section detached.Consequently, confirming the reported complaint related to distal tip detachment of device or device component and the patient condition unretrieved device fragments.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11798825
Report Number2134265-2021-05630
Device Sequence Number3854787
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0025185453
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight55